I have had life long anxiety with a huge flare up last November. I tried SSRI's, which helped some, but seemed to send my digestive system off track. I tappered off the meds but my stomach is not good. I have never been able to take medicine, my stomach is very sensitive to it. But now, I have unbelievable painful flares, nausea, constipation, loose bowels. I can barely eat anything. I have lost 40 pounds so far. The anxiety seems to be increasing again. The two weeks before my monthly cycle I feel near crazy.
I would like to treat this as naturally as possible, but will go back to SSRI's if I have to just to get back to normal. Any suggestions that could calm my anxiety and my stomach?
Thanks so much!
I have what might be a foolish question. Is it possible that you have a gallbladder problem? It doesn't have to be stones, just sluggishness. Your symptoms suggest it as a possibility. There are two things you can try. The first is to leave your stomach coated. To achieve that take two tablespoons of heavy cream every couple of hours. (You can mix it with ice cream.) The other is to take a teaspoon of apple cider vinegar immediately before eating a normal meal. You also might try eating lots of very small meals.
I was astounded to find I had gallbladder trouble, especially since a sonogram came back negative (no stones). My symptoms were like yours and I almost gave up eating.
If you're problem is hormone related, ssris don't deal with that problem, but there are supplements that do deal with hormone fluctuations. I would never take something as hard to take and quit as an ssri if my problem were hormones. I'd deal with the hormones. As for your stomach, anti-depressants cause a lot of digestive problems -- very common. Now, I've never heard of anyone having both constipation and loose stools -- either you have one or the other. I'd think if it's this severe and you've stopped taking the med that maybe it's a virus or something, but who knows? These drugs are weird. I suffer from chronic severe anxiety, and I've had anti-depressants that gave me constipation, and some that gave me diarrhea, but not both at once. That's pretty strange. I'd see either a doctor for a good work-up, or a naturopath to work on both the digestion problem and the hormonal induced anxiety, but I wouldn't take an ssri for that particular problem.
Your stomach issues may not even be related to the medication. It is highly likely that your anxiety is causing those symptoms. Anxiety and stress problems seem to go hand in hand and they both cause a lot of health problems. I get those same problems when I have a PTSD relapse. What I found to help me is yoga. It is effective at treating anxiety and stress disorders because you learn how to calm your body and relax your mind. I am not of the New Age ideology, but it truly makes me feel at ease. I did relapse recently, but I know that is to be expected from time to time because conditions like these alter your brain functions. Your body is wired to over respond to anxiety so it takes time of learning to manage and counter those symptoms to restore your mind. The great thing about the brain is it's plasticity. Seeing a therapist may help speed up your road to recovery.
I think it's great that you do not want to use medication. Medication will not solve your anxiety problems. It's only a band aid. It will take a lot of effort on your part, but it is possible to free yourself from your anxiety.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.